Hail, Randall
- When
- May 9, 5:30 PM CST
- Where
- Randall County, 14 mi SE of Canyon
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.833, -101.750
Reported from Ceta Canyon.
and southern Texas panhandle during the evening hours. Damage was reported in Samnorwood where windshields of vehicles were broken out and also just north of Groom where corn crops received damage as hail covered the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms with large and damaging hail moved across the central...eastern...and southern Texas panhandle during the evening hours. Damage was reported in Samnorwood where windshields of vehicles were broken out and also just north of Groom where corn crops received damage as hail covered the ground. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 9, 2:50 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT TUE MAY 9 2006 .DISCUSSION... SFC COLD FRONT HAS PUSHED WELL S OF FCST AREA THIS AFTN WITH UPSLOPE LOW LVL FLOW DVLPG IN ITS WAKE. DEWPOINTS HAVE DROPPED SOMEWHAT... ESPECIALLY NWRN HALF. UPPER LEVEL SHORTWAVE TROF PUSHING THRU FOUR CORNERS REGION TOWARDS SRN HIGH PLAINS THIS EVENING AND TONIGHT. TSTMS ALREADY DVLPG OVER HIGHER TERRAIN OF NERN NM...AND MOVG INTO WRN OK PNHDL AS OF THIS WRITING. EXPECT COVERAGE TO INCREASE NEXT SVRL HOURS AND MOVE ESEWD. HAVE INCREASED POPS OVER PREVIOUS PCKG TO LIKELY MUCH OF OK PNHDL AND NERN TX PNHDL...DOWN TO CHC POPS REMAINDER OF THE PNHDLS FOR TONIGHT. DRY AIR TO INVADE ON WEDNESDAY WITH NO POPS. COOLER TEMPS AS WELL. WARMING TREND TO COMMENCE ON THU INTO SATURDAY AS COOL SFC HIGH MOVES OFF TO THE E AND LEESIDE TROF DVLPS. NO POPS WED THRU SATURDAY AS WELL. MEDIUM RANGE MODELS ARE IN AGREEMENT OF A WRN RIDGE AND DEEP ERN TROF NEXT SEVERAL DAYS...WITH LIMITED MOISTURE RETURN EXPECTED LATE FRI INTO SUNDAY. ANOTHER COLD FRONT TO MOVE THRU SATURDAY WITH AN UPPER SHORTWAVE TROF TO MIGRATE ACROSS SUN AFTN AND NIGHT. THEREFORE...HAVE LEFT IN 20 POPS FOR SAT NIGHT IN ERN ZNS...AND AREAWIDE SUN AND SUN NIGHT. AFTER THIS SYSTEM PASSES...IT LOOKS LIKE NORTHERLY FLOW AT SEVERAL LEVELS WILL COMMENCE...LEADING TO DRY WX EARLY NEXT WEEK. PREVIOUS PCKG IN GOOD SHAPE AND RETAINED ITS INTEGRITY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 48 66 43 71 / 40 0 0 0 BEAVER OK 48 67 38 70 / 70 0 0 0 BOISE CITY OK 43 65 38 70 / 50 0 0 0 BORGER TX 48 66 44 74 / 50 0 0 0 BOYS RANCH TX 49 66 45 73 / 40 0 0 0 CANYON TX 49 66 44 72 / 40 0 0 0 CLARENDON TX 52 69 45 73 / 40 0 0 0 DALHART TX 45 65 39 71 / 40 0 0 0 GUYMON OK 47 67 40 72 / 60 0 0 0 HEREFORD TX 48 66 46 72 / 40 0 0 0 LIPSCOMB TX 50 68 39 71 / 60 0 0 0 PAMPA TX 48 66 43 72 / 50 0 0 0 SHAMROCK TX 53 69 44 73 / 40 0 0 0 WELLINGTON TX 55 71 46 75 / 40 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 9 2006 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE...MAINLY OVER THE SOUTHERN TEXAS PANHANDLE. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS...ESPECIALLY OVER THE SOUTHERN TEXAS PANHANDLE...SHOULD STAY CURRENT WITH THE LATEST WEATHER DEVELOPMENTS...AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. BROST
The Amarillo radar (KAMA), 45 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
28 hail. Local standard time, as filed.
Reported from Ceta Canyon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505784, 5505785, 5505786, 5505787, 5505788, 5505789, 5505790, 5505791, 5505792, 5505793, 5505794, 5505795, 5505851, 5505852, 5505853, 5505854, 5505855, 5505856, 5505857, 5505858, 5505859, 5505860, 5505861, 5505862, 5505863, 5505796, 5505797, 5505798.